MAUDE Adverse Event Report: STRYKER GMBH ADAPT 2.1 FOR GAMMA3 SW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

STRYKER GMBH ADAPT 2.1 FOR GAMMA3 SW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 0101-0002
Medical Device Problem Code Application Network Problem (2879)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is still in use at the hospital facility.
 
Event or Problem Description
As reported: "the adapt system initially did not recognize the sleeve for the shs and the distal locking was drilled past.The surgery was successfully completed without the adapt system.A long g3 nail was implanted / means proximal + distal target device was in use.Adapt was connected the whole surgery but ignored when the expected information was not provided.The nail was locked manually at distal with 2 screws.Delay in surgery was 1h." additional information received from the surgeon: the adapt system did not initially recognize the sleeve for the shs and the distal lock was drilled past.The adapt did not recognize the k-wire on the shs at times even though there were enough points in the beam path.Furthermore, it directed me too far ventrally in 2nd plane.After another x-ray in the ap-plane, it kept asking me to x-ray other planes, although the calculation had already been done.In the meantime, it had already calculated a tad on the drill.Then it did not recognize the shs.The surgery proximal side was completed using the adapt, even though some of the recommendations had to be ignored as the system did not show correct values.The adapt system was connected until the end of the operation.Otherwise i would not have been able to lock distally using the adapt.It is also reported that distal locking failed - this is an additional event in the same surgery, and it was solved by two screws were freehand.The function of the target unit was tested before use and it was problem-free.The duration of the operation was delayed by approx.60 min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (results & conclusion codes).This device is concomitant and did not contribute to the reported failure.Therefore, this complaint is closed without further investigation.If any additional information is provided indicating otherwise the record will be reopened and the investigation will be reworked.The reported event, software function impaired, could not be confirmed.The system offers the possibility of storage of the single steps performed.This information was pulled from the system in order to reproduce the single steps performed.A device inspection was not possible since the affected device was denied to be return returned.However, a device inspection is deemed unnecessary as the unit is still in use.The catalog information was provided.A batch record review was deemed not being necessary as the unit is still in use.Thus, no relation to manufacturing.Also, data analysis revealed the system had functioned as intended in all aspects.Received information from the data log was analyzed by the r&d team.The following points, that were raised by the surgeon, were discussed in more detail: - adapt did not detect the k-wire at times, although enough markers were in the x-ray.We assume that this statement is derived from the x-ray, as here the planned screw outline is not shown like in the previous x-ray.This is because the femoral head was not detected, and this is a prerequisite for adapt guidance.Therefore, adapt values the detection of the femoral head higher than k-wire detection and guides the user to be able to detect the femoral head.Additionally, the k-wire has been set without guidance from adapt for alignment of the nail in insertion depth and rotation.- furthermore, it guided me too far in the ventral direction in the second plane.As adapt shows guidance to rotate the targeting device in the ml image.As adapt was not able to reconstruct the femoral head, this guidance needs to be checked by a new ml image, which is what adapt suggests.- after taking another x-ray in ap, adapt requested me to take an image in the other plane (ml) although the calculation was already done).Adapt asks the user to take a ml shot after the default screw position is achieved to make sure that this is also the case in the lateral plane.This is standard op procedure and is therefore implemented in adapt.- meanwhile, it calculated a tad for the drill there are no indications in the log that adapt showed a tad value for an image with a drill.When the corresponding label in the ui is made visible, a log line (¿ x mm tad¿ with x being the measurement result) is written to the log.This happened only three times during the analyzed eps case.-translation: then, the lag screw was not detected.Here the screw is visible in the x-ray but is not overlaid by adapt.This is because in all of these cases, the 3d reconstruction was not successful.Therefore, adapt will not give guidance to avoid false information because the guidance is based on the reconstructed femoral head.- mis-drilling of distal locking screws: adapt does not suggest drilling.In fact, adapt prompts the user to check the alignment after incision before the drilling can be performed.If the c-arm setup would have been done correctly, adapt would have shown that the alignment is indeed not correct.As is, it did not show any guidance as the sleeve was not detected.- translation: operation time was extended by 60 minutes.According to the log files, the total adapt uptime for the case was 50 minutes.An extension of 60 minutes of this surgery needs to be at least partially outside of adapt usage.-in general, adapt showed correct behavior and did not make any false statements or showed wrong guidance.With available information a deficiency of the device was not determined.In case relevant clinical information should become available, we reserve the right to update the investigation and change the root cause.

Brand Name
ADAPT 2.1 FOR GAMMA3 SW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11881250
Report Number0008031020-2021-00237
Device Sequence Number17065110
Product Code OLO
UDI-Device Identifier07613327512175
UDI-Public07613327512175
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0101-0002
Device Catalogue Number0101-0002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1